MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE
Catalog Number SEP8
Medical Device Problem Codes Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311); Defective Device (2588)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.The device is not available for return.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff found that the tip of the indigo system (b)(4) was "defective".The defective (b)(4) was found prior to use and therefore, was not used in the procedure.It is unknown how the procedure was completed.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6349543
Report Number3005168196-2017-00221
Device Sequence Number16312258
Product Code DXE
UDI-Device Identifier00814548016153
UDI-Public00814548016153
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSEP8
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/23/2017
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date02/22/2017
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005